Alert archive / Michigan / Small Craft Advisories in 2011
Small Craft Advisory 13, NWS Detroit, MI
NWS Detroit, MI issued this small craft advisory at Apr 27, 2011, 9:56 PM EDT. It took effect at Apr 28, 2011, 3:55 AM EDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Apr 27, 2011, 9:56 PM EDT (01:56 UTC)
- In effect from
- Apr 28, 2011, 3:55 AM EDT
- Expired
- Apr 28, 2011, 8:00 PM EDT
- In force
- 16 hr
- Issued by
- NWS Detroit, MI
The text
As transmitted, in the capitals the NWS used until 2016.
437 WHUS73 KDTX 280156 MWWDTX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 956 PM EDT WED APR 27 2011 ...THE PASSAGE OF LOW PRESSURE SYSTEM TO BRING GUSTY WEST WINDS ON THURSDAY... .A STRONG LOW PRESSURE SYSTEM WILL LIFT NORTHWARD AND ACROSS THE GREAT LAKES LATE TONIGHT. SMALL CRAFT CONDITIONS WILL DEVELOP FROM SOUTHERN LAKE HURON SOUTHWARD IN THE WAKE OF THIS SYSTEM ON THURSDAY. LCZ460-LEZ444-281400- /O.CAN.KDTX.SC.Y.0012.000000T0000Z-110428T0200Z/ /O.NEW.KDTX.SC.Y.0013.110428T1000Z-110429T0000Z/ LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- 956 PM EDT WED APR 27 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 8 PM EDT THURSDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 8 PM EDT THURSDAY. THE SMALL CRAFT ADVISORY FOR THIS EVENING IS NO LONGER IN EFFECT. * WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT SUSTAINED WINDS UP TO 26 KNOTS FROM THE WEST WITH GUSTS UP TO 32 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 4 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 5 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 8 AM EDT THURSDAY WITH THE LARGEST WAVES EXPECTED AROUND 9 AM EDT THURSDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LHZ442-443-281400- /O.CAN.KDTX.SC.Y.0012.000000T0000Z-110428T0200Z/ /O.NEW.KDTX.SC.Y.0013.110428T1200Z-110429T0000Z/ HARBOR BEACH TO PORT SANILAC MI-PORT SANILAC TO PORT HURON MI- 956 PM EDT WED APR 27 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TO 8 PM EDT THURSDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 8 PM EDT THURSDAY. THE SMALL CRAFT ADVISORY FOR THIS EVENING IS NO LONGER IN EFFECT. * WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT SUSTAINED WINDS UP TO 26 KNOTS FROM THE NORTHWEST WITH GUSTS UP TO 32 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 5 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 7 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 8 AM EDT THURSDAY WITH THE LARGEST WAVES EXPECTED AROUND 10 AM EDT THURSDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LHZ421-422-441-280300- /O.CAN.KDTX.SC.Y.0012.000000T0000Z-110428T0200Z/ OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI- 956 PM EDT WED APR 27 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
3 follow-up statements
924 WHUS73 KDTX 280755 MWWDTX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 355 AM EDT THU APR 28 2011 ...ABRUPT WIND SHIFTS AND STRONG WIND GUSTS TODAY... .SMALL CRAFT ADVISORIES REMAIN IN EFFECT FOR THE STRONG WINDS ON THE HEELS OF LOW PRESSURE MOVING THROUGH SOUTHERN ONTARIO DURING THE MORNING. SHOWERS AND THUNDERSTORMS WILL ALSO PRESENT HEAVY RAINFALL AND LOW VISIBILITY TO MARINERS UNTIL IMPROVEMENT TAKES PLACE DURING THE AFTERNOON. WIND AND WAVE ACTION WILL THEN REMAIN MODEST THROUGH FRIDAY AND SATURDAY AS COOLER TEMPERATURES SETTLE INTO THE REGION WITH A HIGH PRESSURE SYSTEM. LCZ460-LEZ444-282000- /O.EXT.KDTX.SC.Y.0013.110428T0755Z-110429T0000Z/ LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- 355 AM EDT THU APR 28 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING. * WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT SUSTAINED WINDS UP TO 20 KNOTS FROM THE WEST WITH GUSTS UP TO 30 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 4 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 5 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 8 AM EDT THIS MORNING WITH THE LARGEST WAVES EXPECTED AROUND 10 AM. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LHZ442-443-282000- /O.EXT.KDTX.SC.Y.0013.110428T0755Z-110429T0000Z/ HARBOR BEACH TO PORT SANILAC MI-PORT SANILAC TO PORT HURON MI- 355 AM EDT THU APR 28 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING. * WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT SUSTAINED WINDS UP TO 21 KNOTS FROM THE WEST WITH GUSTS UP TO 29 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 3 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 4 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 12 PM TODAY WITH THE LARGEST WAVES EXPECTED AROUND 10 AM. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BT
991 WHUS73 KDTX 281252 MWWDTX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 852 AM EDT THU APR 28 2011 ...ABRUPT WIND SHIFTS AND STRONG WIND GUSTS TODAY... .GALE WARNING HAVE BEEN ISSUED FOR LAKE ST CLAIR AND THE MICHIGAN WATERS OF LAKE ERIE. THE GALE WARNING WILL BE IN EFFECT TODAY AS A COMPACT LOW PRESSURE SYSTEM WILL BRING A SHORTER DURATION OF STRONG WINDS IN EXCESS OF 35 KNOTS. SMALL CRAFT ADVISORIES REMAIN IN EFFECT FOR THE NEARSHORE WATERS OF SOUTHERN LAKE HURON. THE STRONG WINDS ON THE HEELS OF LOW PRESSURE MOVING THROUGH SOUTHERN ONTARIO DURING THE MORNING. SHOWERS AND THUNDERSTORMS WILL ALSO PRESENT HEAVY RAINFALL AND LOW VISIBILITY TO MARINERS UNTIL IMPROVEMENT TAKES PLACE DURING THE AFTERNOON. WIND AND WAVE ACTION WILL THEN REMAIN MODEST THROUGH FRIDAY AND SATURDAY AS COOLER TEMPERATURES SETTLE INTO THE REGION WITH A HIGH PRESSURE SYSTEM. LCZ460-LEZ444-282000- /O.UPG.KDTX.SC.Y.0013.000000T0000Z-110429T0000Z/ /O.NEW.KDTX.GL.W.0045.110428T1252Z-110428T2000Z/ LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- 852 AM EDT THU APR 28 2011 ...GALE WARNING IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON. * WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED WINDS UP TO 25 KNOTS FROM THE WEST WITH GUSTS UP TO 40 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 5 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 7 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 8 AM EDT THURSDAY WITH THE LARGEST WAVES EXPECTED AROUND 9 AM EDT THURSDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LHZ442-443-290000- /O.CON.KDTX.SC.Y.0013.000000T0000Z-110429T0000Z/ HARBOR BEACH TO PORT SANILAC MI-PORT SANILAC TO PORT HURON MI- 852 AM EDT THU APR 28 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT SUSTAINED WINDS UP TO 25 KNOTS FROM THE NORTHWEST WITH GUSTS UP TO 31 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 5 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 7 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 8 AM EDT THURSDAY WITH THE LARGEST WAVES EXPECTED AROUND 9 AM EDT THURSDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
334 WHUS73 KDTX 281959 MWWDTX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 359 PM EDT THU APR 28 2011 ...STRONG WIND GUST WILL CONTINUE INTO THE EVENING... .GALE WARNINGS ARE NOW IN EFFECT FOR SAGINAW BAY AND THE NEAR SHORE WATERS OF LAKE HURON FROM PORT HOPE TO HARBOR BEACH. SMALL CRAFT ADVISORIES ALSO REMAIN IN EFFECT FOR ALL OTHER NEARSHORE WATERS OF LAKE HURON...AND LAKE ERIE IN ADDITION TO LAKE ST CLAIR. WINDS REMAIN ELEVATED AS A TROUGH OF LOW PRESSURE TRAILS THE PARENT LOW NOW OVER SOUTHERN QUEBEC KEEPING THE PRESSURE GRADIENT TIGHT OVER THE SOUTHERN LAKES. THESE GUSTS SHOULD DECREASE SOON AFTER SUNSET TONIGHT. COOL HIGH PRESSURE WILL THEN BUILD INTO THE REGION BEGINNING FRIDAY WHICH WILL KEEP WINDS AND WAVES MODEST THROUGH THE WEEKEND. LCZ460-LEZ444-290000- /O.CAN.KDTX.GL.W.0045.000000T0000Z-110428T2000Z/ /O.EXA.KDTX.SC.Y.0013.000000T0000Z-110429T0000Z/ LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- 359 PM EDT THU APR 28 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT SUSTAINED WINDS UP TO 22 KNOTS FROM THE WEST WITH GUSTS UP TO 32 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 3 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 4 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 4 PM EDT THURSDAY WITH THE LARGEST WAVES EXPECTED AROUND 4 PM EDT THURSDAY. THE GALE WARNING HAS BEEN CANCELLED. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LHZ421-422-441-290000- /O.NEW.KDTX.GL.W.0046.110428T1959Z-110429T0000Z/ OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI- 359 PM EDT THU APR 28 2011 ...GALE WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED WINDS UP TO 19 KNOTS FROM THE WEST WITH GUSTS UP TO 35 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 3 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 4 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 3 PM EDT THURSDAY WITH THE LARGEST WAVES EXPECTED AROUND 4 PM EDT THURSDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LHZ442-443-290000- /O.CON.KDTX.SC.Y.0013.000000T0000Z-110429T0000Z/ HARBOR BEACH TO PORT SANILAC MI-PORT SANILAC TO PORT HURON MI- 359 PM EDT THU APR 28 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT SUSTAINED WINDS UP TO 19 KNOTS FROM THE WEST WITH GUSTS UP TO 30 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 2 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 2 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 3 PM EDT THURSDAY WITH THE LARGEST WAVES EXPECTED AROUND 3 PM EDT THURSDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this small craft advisory went out at Apr 27, 8:20 PM EDT, 1 hour 36 minutes earlier.
Area forecast discussion, Apr 27, 8:20 PM EDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
820 PM EDT WED APR 27 2011
.AVIATION...
NEXT SURGE OF DEEPER MOISTURE WILL ARRIVE TONIGHT IN CONJUNCTION
WITH THE ARRIVAL OF ANOTHER LOW PRESSURE SYSTEM. SATURATING MID
LEVEL ENVIRONMENT ON THE LEAD EDGE TRANSLATING INTO A NORTHWARD
EXPANDING AREA OF VERY LIGHT RAIN IN LOWER VFR CEILINGS THIS
EVENING. CONDITIONS WILL DETERIORATE THROUGH THE 06-09Z WINDOW
COINCIDENT WITH A PRONOUNCED INCREASE IN FORCED ASCENT ALONG AND
NORTHWEST OF THE LOW AS IT TRACKS ACROSS THE NORTHERN OHIO VALLEY.
THIS WILL RESULT A PERIOD OF HIGHER INTENSITY RAINFALL IN IFR/BRIEF
LIFR CONDITIONS. UPSTREAM RADAR EVIDENCE DOES SUGGEST A NARROW
OPPORTUNITY WILL EXIST FOR EMBEDDED THUNDER DURING THE EARLY MORNING
PERIOD AS THOSE SAME DYNAMIC CONDITIONS TRANSLATE NORTHEAST. THE
PROBABILITY APPEARS TOO LOW TO INCLUDE JUST YET FROM PONTIAC
NORTHWARD...BUT WILL INTRODUCE A TEMPO GROUP TO HIGHLIGHT THIS
POTENTIAL FOR THE DETROIT TERMINALS. IMPROVEMENT IN BOTH CEILING
AND VISIBILITY RESTRICTIONS BETWEEN 13-15Z AS RAINFALL RAPIDLY
TAPERS OFF FROM SOUTH TO NORTH.
WIND DIRECTION WILL TEND TO CARRY A HIGHER SENSITIVITY OVERNIGHT
WITH ORIENTATION DEPENDENT UPON ON THE EXACT TRACK OF THE LOW.
ALL TERMINALS BEGIN WITH A WEAKENING SOUTHWEST WIND THIS
EVENING...BEFORE SEEING AN ABRUPT CHANGE TOWARD AN EAST-NORTHEAST
COMPONENT OVERNIGHT. GUSTY WESTERLY WINDS WILL DEVELOP IN THE WAKE
OF THIS SYSTEM BY MID MORNING THURSDAY...CARRYING THE POTENTIAL OF
PEAK GUSTS TO BRIEFLY EXCEED 30 KNOTS IMMEDIATELY BEHIND THIS SYSTEM
THROUGH LATE MORNING.
&&
.PREV DISCUSSION...ISSUED 332 PM EDT WED APR 27 2011
SHORT TERM...THIS EVENING AND TONIGHT
A COMPACT LOW PRESSURE SYSTEM HAS BEEN STEADILY DEEPENING TODAY AS
IT GROWS UPSCALE OVER THE CENTRAL GREAT LAKES. LATEST MSAS ANALYSIS
AT 18Z PLACES THE 993 MB CENTER AT THE MOUTH OF THE SAGINAW
RIVER/SAGINAW BAY SHORELINE. THE ASSOCIATED PRECIPITATION WITH THIS
FEATURE HAS EXITED SOUTHEASTERN MICHIGAN TO THE NORTHEAST DURING THE
AFTERNOON HOURS. SUBSIDENCE WILL WORK DOWNWARD THROUGHOUT THE COLUMN
BRINGING MORE STABLE CONDITIONS FOR THE EVENING. THE MOST PRESSING
WX ISSUE FOR THE NEXT HOUR WILL BE THE SOUTHERLY WIND MAGNITUDES
THAT HAVE EMERGED THIS AFTERNOON WITHIN A DELICATE MIXED LAYER
SETUP. MODEL SOUNDINGS HAVE SHOWN MIXING HEIGHTS OF UP TO
3500FT...WHICH IS MIXING INTO A WIND PROFILE OF +40 KNOTS. THE BACK
EDGE OF THIS IS CURRENTLY PINCHING INTO THE CWA ALONG A LINE FROM
SEBEWAING TO LAMBERTVILLE. SO WINDS WILL EASE MOMENTARILY INTO THE
20 KNOT RANGE...WITH DIRECTIONS VEERING 260/270.
A VERY STRONG DYNAMIC RESPONSE IS UNDERWAY ACROSS PORTIONS OF
ARKANSAS/MISSOURI AS A +115 KNOT UPPER LEVEL JET CORE IS PUNCHING
INTO THE BASE OF THE CENTRAL CONUS TROUGH. MODEL PLAN VIEWS ARE ALL
ONBOARD WITH A VERY PROGRESSIVE...LIFTING BEHAVIOR OF THE PV ANOMALY
TONIGHT. IN FACT...THE GREATEST CYCLONIC VORTICITY GRADIENT AND
THETA E RIDGING WILL ADVANCE ACROSS THE SOUTHERN LOWER MICHIGAN
BORDER BY/AROUND 6Z. THE BEST LOW LEVEL JET CONVERGENCE IS EXPECTED
TO REMAIN IMMEDIATELY EAST OF THE AREA...BUT DEEP LAYER
FRONTOGENESIS/DEFORMATION WILL STRIPE OVER THE HEART OF THE CWA
BETWEEN 6-12Z. THERMODYNAMIC SUPPORT FOR THUNDER IS NOT GREAT WITH
LACK OF TANGIBLE MUCAPE MAGNITUDES...BUT DEGREE OF FORCING AMIDST
MOIST ADIABATIC LAPSE RATES SUGGESTS THAT ISOLATED LIGHTNING WILL
REMAIN POSSIBLE. A GOOD BET FOR A WIDESPREAD QPF EVENT...ON THE
ORDER OF .5 TO .75 INCHES OF RAIN FOR MOST AREAS. LOWS TONIGHT WILL
FALL BACK INTO THE 40S.
LONG TERM...THURSDAY THROUGH WEDNESDAY...
GUIDANCE HAS COME INTO BETTER AGREEMENT WITH REGARDS TOT HE PATH AND
STRENGTH OF THE SFC LOW THAT WILL PASS TO OUR S ON THURSDAY MORNING.
MODEL CONSENSUS SUGGESTS THE SFC LOW WILL DEEPEN TO AROUND 986MB AS
IT PASSES TO OUR SOUTH RESULTING IN A PERIOD OF GUSTY WESTERLY WINDS
ON THURSDAY MORNING...PARTICULARLY FOR AREAS NEAR THE OH BORDER. AT
THE SAME TIME...DEFORMATION PRECIP ON THE BACK SIDE OF THE LOW WILL
BE EXITING THE AREA LEAVING THE CWA UNDER MOIST CYCLONIC FLOW FOR
THE DURATION OF THE DAY RESULTING IN THE DEVELOPMENT OF NUMEROUS
SHOWERS DURING THE DAY ON THURS AS LAPSE RATES BELOW 800MB EXCEED
8C/KM. LOW LEVEL MOSITURE WILL BE SCOURED OUT EARLY FRIDAY WHICH
SHOULD ALLOW FOR A NICE BREAK IN THE WEATHER AS 500MB HEIGHTS WILL
BE ON THE RISE THROUGHOUT THE DAY. SAT IS LIKELY TO BE THE WARMEST
DAY AS THE RIDGE AXIS MOVES TO OUR EAST EARLY AND SOUTHERLY FLOW
PICKS UP AHEAD OF THE NEXT SYSTEM...ALBEIT UNDER INCREASING CLOUD
COVER. GENERAL AGREEMENT EXISTS BETWEEN THE GFS ENSEMBLE/ECMWF A SFC
LOW WILL LIFT OUT OF THE PLAINS AND INTO THE WESTERN GREAT LAKES
AHEAD OF A DEEPENING UPPER TROUGH. THE RESULTANT COLD FRONT WILL
BRING A CHANCE OF SHRA/TSTMS EARLY SUNDAY MORNING.
THE FORECAST BECOMES MORE TRICKY AFTER INITIAL FROPA ON SUNDAY
MORNING AS THE GUIDANCE SUGGESTS THAT THE FORWARD SPEED OF THE FRONT
WILL SLOW AS IT SLIDES OFF TO OUR SOUTH AND EAST...YIELDING THE
OPPORTUNITY FOR DISTURBANCES IN THE SW FLOW ALOFT TO INTERACT WITH
THE SFC BOUNDARY RESULTING IN OCCASIONAL BOUTS OF RAIN THROUGH AT
LEAST MONDAY MORNING. JUDGING FROM RECENT MODEL PERFORMANCE UNDER
SIMILAR ENVIRONMENTAL CONDITIONS...HAVE A FEELING THAT DETERMINISTIC
MODEL SOLUTIONS WILL TEND TO BOUNCE AROUND A BIT AS SUBTLE
DIFFERENCES IN MODEL REPRESENTATIONS OF UPPER LEVEL FLOW ARE LIKELY
TO HAVE SIGNIFICANT TIMING/STRENGTH/PLACEMENT IMPLICATIONS AT THE
SFC. THUS...HAVE EXTENDED CHC POPS THROUGH EARLY MONDAY MORNING WITH
DETAILS TO BE IRONED OUT AS THEY BECOME MORE CLEAR. LEFT MONDAY DRY
FOR NOW...BUT THAT FORECAST IS CONTINGENT ON THE SFC BOUNDARY
SLIDING FAR ENOUGH TO OUR SOUTH AND EAST BY THEN...WHCIH IS NOT A
CERTAINTY AT THIS POINT. MODEL SPREAD INCREASES BY MIDWEEK AS THE EC
DEVELOPS A CUTOFF LOW OVER THE GREAT LAKES WHILE THE GEFS REMAINS
MORE PROGRESSIVE. REGARDLESS...THE LONGWAVE PATTERN SUGGESTS THAT
MEAN RIDGING WILL LIKELY STAY OFF TO OUR WEST FOR THE TIME BEING.
MARINE...
THE MOST PRESSING MARINE ISSUE HAS BEEN THE DEVELOPMENT OF STRONG
SOUTHERLY WINDS IMMEDIATELY TRAILING A SMALL LOW PRESSURE SYSTEM
ADVANCING INTO THE GREAT LAKES. A VERY DIFFICULT SETUP TO FORECAST
GIVEN THE SMALL SCALE SETUP. THE STRONGEST SOUTHERLY WINDS AS OF
LATE AFTERNOON WERE STILL UNDERWAY ACROSS LAKE ST CLAIR AND MUCH OF
THE NEARSHORE WATERS OF LAKE HURON FROM PORT AUSTIN DOWN TO PORT
HURON. THE WINDS ARE EXPECTED TO ABRUPTLY REDUCE INTO THE 20 KNOT
RANGE AS WINDS VEER WESTERLY LATE THIS AFTERNOON. HAVE ISSUED A
SMALL CRAFT ADVISORY TO ACCOUNT FOR THIS THROUGH THE MID EVENING. A
STRONG LOW PRESSURE SYSTEM WILL LIFT NORTHWARD INTO THE GREAT LAKES
LATE TONIGHT. SOME UNCERTAINTY STILL EXISTS WITH THE FORECASTED
WINDS...BUT LATEST INDICATIONS ARE AN ADDITIONAL SMALL CRAFT
ADVISORY WILL BE NEEDED FOR TOMORROW OVER A PORTION OF THE AREA
NEARSHORE WATERS.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...
SMALL CRAFT ADVISORY...NEARSHORE WATERS FROM PORT AUSTIN TO PORT
HURON INCLUDING SAGINAW BAY...UNTIL 10 PM WEDNESDAY.
LAKE ST CLAIR...
SMALL CRAFT ADVISORY...UNTIL 10 PM WEDNESDAY.
MI WATERS OF LAKE ERIE...
SMALL CRAFT ADVISORY...UNTIL 10 PM WEDNESDAY.
&&
AVIATION.....MR
SHORT TERM...CB
LONG TERM....JVC
MARINE.......CB
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).Hazardous weather outlook, Apr 27, 3:55 PM EDT, 6 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 355 PM EDT WED APR 27 2011 MIZ047>049-053>055-060>063-068>070-075-076-082-083-282000- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 355 PM EDT WED APR 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS OVER SOUTHEAST MICHIGAN TONIGHT. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL THAT COULD LEAD TO LOCALIZED FLOODING...HALF INCH HAIL...AND WIND GUSTS TO AROUND 40 MPH. STORM MOTION WILL BE NORTH AT 40 MPH. COMBINED WITH THE RAIN THAT FELL EARLIER TODAY...RISES IN CREEKS AND RIVERS IN THE REGION WILL BE POSSIBLE ALONG WITH LOCALIZED FLOODING IN FLOOD PRONE AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS SATURDAY NIGHT AS A COLD FRONT PUSHES ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. LCZ422-423-460-LEZ444-LHZ421-422-441>443-282000- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- 355 PM EDT WED APR 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS OVER SOUTHEAST MICHIGAN TONIGHT. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL THAT COULD LEAD TO LOCALIZED FLOODING...HALF INCH HAIL...AND WIND GUSTS TO AROUND 40 MPH. STORM MOTION WILL BE NORTH AT 40 MPH. COMBINED WITH THE RAIN THAT FELL EARLIER TODAY...RISES IN CREEKS AND RIVERS IN THE REGION WILL BE POSSIBLE ALONG WITH LOCALIZED FLOODING IN FLOOD PRONE AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS SATURDAY NIGHT AS A COLD FRONT PUSHES ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. LHZ361>363-282000- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- 355 PM EDT WED APR 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS OVER SOUTHEAST MICHIGAN TONIGHT. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL THAT COULD LEAD TO LOCALIZED FLOODING...HALF INCH HAIL...AND WIND GUSTS TO AROUND 40 MPH. STORM MOTION WILL BE NORTH AT 40 MPH. COMBINED WITH THE RAIN THAT FELL EARLIER TODAY...RISES IN CREEKS AND RIVERS IN THE REGION WILL BE POSSIBLE ALONG WITH LOCALIZED FLOODING IN FLOOD PRONE AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS SATURDAY NIGHT AS A COLD FRONT PUSHES ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. LHZ462>464-282000- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 355 PM EDT WED APR 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SMALL CRAFT ADVISORY IN EFFECT THROUGH THIS EVENING FOR ALL NEARSHORE WATERS. PLEASE REFER TO THE MARINE FORECAST FOR ADDITIONAL DETAILS. THERE IS A CHANCE FOR THUNDERSTORMS TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SMALL CRAFT ADVISORY CONDITIONS ARE LIKELY AGAIN ON THURSDAY. THERE IS A CHANCE OF THUNDERSTORMS SATURDAY NIGHT AS A COLD FRONT PUSHES ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. JVC YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
In the hours before
Local storm report, Apr 27, 6:25 PM EDT, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
625 PM EDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1232 PM NON-TSTM WND GST 6 NNW BOLLES HARBOR 41.94N 83.43W
04/27/2011 M45.00 MPH MONROE MI AWOS
MONROE CUSTER AIRPORT
1244 PM NON-TSTM WND GST 6 SE DOWNTOWN DETROIT 42.27N 82.96W
04/27/2011 M41.00 MPH XXX XX AWOS
WINDSOR AIRPORT
0117 PM NON-TSTM WND GST 2 W MARYSVILLE 42.91N 82.53W
04/27/2011 M41.00 MPH ST. CLAIR MI AWOS
ST. CLAIR COUNTY INTERNATIONAL AIRPORT
0126 PM NON-TSTM WND GST 6 ENE GROSSE POINTE SHO 42.47N 82.76W
04/27/2011 M51.00 MPH LCZ460 MI BUOY
INTERMITTENT GUSTS OF 40+ MPH BEGAN AT 1230PM AND ENDED
AT 215PM.
0135 PM NON-TSTM WND GST 5 S CENTER LINE 42.41N 83.01W
04/27/2011 M46.00 MPH WAYNE MI ASOS
INTERMITTENT 40+ MPH GUSTS BEGAN AT 135PM AND ENDED AT
325PM AT DETROIT CITY AIRPORT.
0136 PM NON-TSTM WND GST 5 S CHESTERFIELD TOWNSH 42.61N 82.84W
04/27/2011 M47.00 MPH MACOMB MI AWOS
INTERMITTENT 40+ MPH GUSTS BEGAN AT 136PM AND ENDED AT
300PM.
0200 PM NON-TSTM WND GST 6 SE DOWNTOWN DETROIT 42.27N 82.96W
04/27/2011 M40.00 MPH XXX XX AWOS
WINDSOR AIRPORT
0212 PM NON-TSTM WND GST 6 E PORT HURON 43.00N 82.31W
04/27/2011 M51.00 MPH XXX XX AWOS
INTERMITTENT 40+ MPH GUSTS BEGAN AT 118PM AND ENDED AT
500PM AT SARNIA CHRIS HADFIELD AIRPORT
0217 PM NON-TSTM WND GST 2 W MARYSVILLE 42.91N 82.53W
04/27/2011 M41.00 MPH ST. CLAIR MI AWOS
ST. CLAIR COUNTY INTERNATIONAL AIRPORT
0218 PM NON-TSTM WND GST 1 E FORT GRATIOT 43.01N 82.42W
04/27/2011 M44.00 MPH ST. CLAIR MI AWOS
INTERMITTENT 40+ MPH GUSTS BEGAN AT 212PM AND ENDED AT
330PM.
0320 PM NON-TSTM WND GST 4 E EASTPOINTE 42.47N 82.88W
04/27/2011 M46.00 MPH LCZ460 MI AWOS
INTERMITTENT 40+ MPH GUSTS BEGAN AT 122PM AND ENDED AT
340PM AT ST. CLAIR SHORES.
0424 PM NON-TSTM WND GST 1 E HARBOR BEACH 43.85N 82.64W
04/27/2011 M47.00 MPH HURON MI AWOS
INTERMITTENT 40+ MPH GUSTS BEGAN AT 242PM AND ENDED AT
454PM.
0451 PM NON-TSTM WND GST 6 ESE GRINDSTONE CITY 44.02N 82.80W
04/27/2011 M40.00 MPH HURON MI ASOS
&&
ADODSONThe office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 4:16 AM EDT | Areal Flood Advisory | DTX | Lenawee, Livingston, Macomb, Monroe, Oakland, Saint Clair and 2 more | 6 hr |
| Apr 28, 4:52 AM EDT | Special Marine Warning | DTX | 83 min | |
| Apr 28, 5:19 AM EDT | Areal Flood Advisory | DTX | Bay, Genesee, Midland, Saginaw, Shiawassee | 7 hr |
| Apr 28, 5:38 AM EDT | Special Marine Warning | DTX | 82 min | |
| Apr 28, 8:52 AM EDT | Gale Warning | DTX | 7 hr | |
| Apr 28, 9:57 AM EDT | River Flood Warning | DTX | Saginaw, Shiawassee | 24 hr |
| Apr 28, 9:57 AM EDT | River Flood Warning | DTX | Saginaw | 42 hr |
| Apr 28, 10:52 AM EDT | River Flood Warning | DTX | Macomb | 7 hr |
| Apr 28, 10:58 AM EDT | River Flood Warning | DTX | Genesee | 21 hr |
| Apr 28, 10:58 AM EDT | River Flood Warning | DTX | Saginaw | 65 hr |
| Apr 28, 3:59 PM EDT | Gale Warning | DTX | 4 hr | |
| Apr 28, 5:34 PM EDT | River Flood Warning | DTX | Lenawee, Monroe | 57 hr |
Nearby
Small Craft Advisories in Michigan, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.